Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

confusion in a freind and questionable care


  • Please log in to reply
2 replies to this topic

#1 johnnys

johnnys

    Advanced Member

  • Members
  • PipPipPip
  • 926 posts
  • Locationnys

Posted 07 January 2017 - 08:27 PM

I haven't posted much but here is a good one.

one friend seems to be suffering from a lot of confusion he is taken 16 25/100 plus others ,doctors have not tried rytary or DBS.

My recommend was tirate drugs down till the mind clears.

The unit has good intentions but lacking a good doctor

 

 

One was doing ok ,started having  thoughts of his wife being unfaithful.he ended up divorced and later put in a assisted living,

I tried to persuade him to look at the meds for the culprit.

 

Another friend is not doing very well since he was put in a locked unit .He also had thoughts of infidelity .I saw neglect at the unit but was barred from seeing him.No help from state who over see this stuff.

I don't believe PD can do this but more likely meds not administered correctly can.

What does one do,just watch this unneeded decline.?

 

personally in my case I haven't found a nero or MD that really knows how to administer these drugs .So I have relied on word of mouth here and through others to manage PD.I know there are competent doctors but where????? lol

In my experiment with comtan I have improved much .Thanks to the contributors here and elsewhere.

 

We have to keep a eye out for others and of course keep ourselves  healthy and out of harms way.

 

Hope you all have a Happy new year

 

john


Edited by johnnys, 09 January 2017 - 08:41 AM.

  • swamper likes this

#2 New normal

New normal

    Advanced Member

  • Members
  • PipPipPip
  • 2,277 posts
  • LocationArizona

Posted 07 January 2017 - 10:36 PM

John
How kind of you to visit your friends and extend your limited energy for them. It's not easy to feel helpless and watch others decline. I'm really sorry you are experiencing this.

I agree drugs confuse the issue and they should look at reducing to see if it helps. I also agree not every doctor understands how to manage PD. We trust research and case studies will bring relief and hopefully a cure. Until then, we endure, observe, and keep swimming until we reach shore.

DH and I've decided to only use l dopa. When that fails...it fails...and we'll reexamine. I don't recommend this for anyone and I am not a doctor. It is our choice. Every drug I've used in addition to l dopa has caused something...from hallucinations, sleep apnea and personality changes. As we advance, we may choose differently.

You ask what we can do to advocate for your friends. You can make authorities aware. State and federal elected officials can help. You can pray for them. Then, as your book directs, you have to accept your limitations. It is hard...so.hard.....but a part of life.

John, you are a good and caring man. While you are frustrated and this is painful for you, be grateful you retain empathy and your heart continues to feel for others. Do what you can to help...then accept yourself.

I wish you well....BTW, the book John always refers to is great and provides incite on how to control emotions and temperament...without drugs. Highly recommend it.

NN
  • johnnys and Linda Garren like this
Dx'd 6/13 @ 66 by MDS with sub linquil L dopa challenge. Meds: Carbidopa/l dopa 50/200 5x in 24 hr
4/15, reaction in 6 mos to Amantadine 100 mg 2x per day.
DaT scan '13, normal. MRI '13, normal. DaT scan '13 repeat, normal. DaT scan '14, normal. DaT scan '15, normal.
Symptoms: 90% - 100% controlled: bilateral body tremors, chin tremor, tongue tremor, rt leg drag, balance, slow movement, cognitive/speech, apathy, executive function, autonomic systems. Patient to Neuro, "Next appt, on or off meds?" Neuro to patient, "ON meds...you are too scary when off!" <smile>

DH: dx'd PD 4/15 @ 70 by MDS with l dopa challenge by prescription. DaT scan, '15, normal. Meds: 25/100 mg carbidopa/ L dopa, 3x per 24 hr.

#3 Quietstill

Quietstill

    Advanced Member

  • Members
  • PipPipPip
  • 486 posts

Posted 08 January 2017 - 07:51 AM

Oh that's hard.  One thing you can do, is ask to speak to the social worker at the homes.  They won't be able to tell you anything (confidentiality), but you can inform them of your concerns regarding the meds and the lack of a specialist.

Good Luck.


  • genden69, New normal and Linda Garren like this




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users